Florida, 2001

Damaging Wind in Florida, July 13, 2001

July 13, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 12:33 PM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 13, 12:33 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT FRI JUL 13 2001

CURRENTLY...CONVECTION CONTINUES TO DEVELOP ALONG AND SOUTH OF CEDAR
ISLAND...ST. AUGUSTINE LINE. ELSEWHERE ACROSS CWA...SCATTERED CU WAS
DEVELOPING. TEMPERATURES WERE GENERALLY IN THE 85 TO 90 DEGREE RANGE
WITH DEW-POINTS RUNNING IN THE MID TO UPPER 70S (QUITE MUGGY). COLD
FRONT REMAINS STATIONARY NEAR A KSAV-KMOB LINE.

DISCUSSION...PER IR IMAGERY...SHORTWAVE OVER NORTH-CENTRAL GA WILL
CONTINUE TO MOVE SOUTH...AND ACROSS CWA THIS EVENING INTO TONIGHT.
THIS SHORTWAVE WILL DEEPEN THE BROAD TROF OVER THE EASTERN UNITED
STATES...ALLOWING THE STATIONARY FRONTAL BOUNDARY TO MIGRATE SOUTH
AGAIN. BELIEVE THAT THIS SHORTWAVE...IN COMBINATION WITH APPROACHING
FRONTAL BOUNDARY AND TROPICAL AIR-MASS...WILL TRANSLATE INTO
WIDESPREAD CONVECTION BY MID-AFTERNOON. WILL CONTINUE SCENARIO OF
FRONT MOVING THROUGH OUR CWA TONIGHT INTO EARLY SATURDAY...WITH VERY
NOTABLE DRYING IN ITS WAKE. WILL CONTINUE TREND OF LIKELY POPS 1ST
PERIOD WITH CLEARING THEREAFTER...EXCEPT RAIN ENDING EARLY PART OF
SECOND PERIOD FOR EXTREME SOUTHERN ZONES.

ON SUNDAY...GRADUAL MODIFICATION OF THE DRY AIR MASS WITH A RETURN TO
SCATTERED DAYTIME CONVECTION...ESPECIALLY OVER SOUTHERN ZONES
WHERE LOW-LEVEL LIFTING WILL BE GREATEST (I.E., SURFACE MOISTURE
CONVERGENCE). TEMPS WILL REMAIN NEAR CLIMO.

MARINE...NORTHERLY WINDS WILL INCREASE BEHIND FRONTAL PASSAGE...
WITH SCA CONDITIONS POSSIBLE BEGINNING LATE SATURDAY. THE FLY-IN-THE-
OINTMENT WILL BE THE TRACK AND SPEED OF AFOREMENTIONED FRONTAL
BOUNDARY AND ATTENDANT PRESSURE GRADIENT. WILL CONTINUE TREND OF
INCREASING NORTHERLY WINDS BEGINNING TONIGHT FROM ALTAMAHA SOUND, GA,
TO FERNANDINA BEACH, FL WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS
AND SEAS WILL HOLD OFF TILL SATURDAY FROM FERNANDINA BEACH TO FLAGLER
BEACH. POSSIBLE SCA CONDITIONS BEGINNING LATE SATURDAY.

PRELIMG
AMG 71/90/67/90 5100
SSI 75/87/73/88 6100
JAX 74/88/70/88 6102
GNV 74/91/71/91 6313 16

.JAX...
.FL...NONE.
.GA...NONE.

ZAPPE

In the hours before

Special weather statement, Jul 13, 11:55 AM EST, 5 hours 11 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EDT FRI JUL 13 2001

AN APPROACHING COLD FRONT FROM THE NORTH IN COMBINATION WITH AFTERNOON
HEATING AND INSTABILITY WILL RESULT IN THE RAPID DEVELOPMENT OF THUNDERSTORMS
LATER THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE RAPIDLY TO THE
SOUTHEAST AND BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAIN.

MARINE INTERESTS SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING CONDITIONS
THIS AFTERNOON AND EVENING AND BE PREPARED TO SEEK SAFE HARBOR IF STRONG
THUNDERSTORMS ARE IMMINENT. THE STORMS WILL BE FAST MOVERS PRODUCING
FREQUENT CLOUD TO WATER LIGHTNING AS WELL AS STRONG AND GUSTY WINDS FROM
THE NORTH OR NORTHWEST.

ALTHOUGH THE STORMS WILL BE CAPABLE OF BECOMING STRONG...THEY ARE FOR
THE MOST PART EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THEREFORE STORM
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...INCLUDING LIGHTNING AND HOT WEATHER
SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE
WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PETERSON

The radar

The Jacksonville radar (KJAX), 54 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
July 13, 5:06 PM EST
Where
Clay County, Green Cove Spgs
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
30.000, -81.683

Two homes with roof damage. Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257700.